Alert archive / Indiana / River Flood Advisories in 2008
River Flood Advisory 29, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood advisory at Dec 24, 2008, 11:19 AM EST for Lawrence County, Martin County, Indiana. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 11:19 AM EST (16:19 UTC)
- Expired
- Dec 25, 2008, 2:06 PM EST
- In force
- 27 hr
- Issued by
- NWS Indianapolis, IN
Counties Lawrence County, IN, Martin County, IN
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River at Williams (WLLI3).
- Action stage
- 5 ft
- Minor stage
- 8 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood advisory went out at Dec 24, 6:30 AM EST, 4 hours 49 minutes earlier.
Area forecast discussion, Dec 24, 6:30 AM EST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 630 AM EST WED DEC 24 2008 .AVIATION DISCUSSION...FOR THE 12Z TAFS MAIN CONCERN FOR AVIATION WILL BE IFR CONDITIONS DURING THE BEGINNING OF THE TAFS. MUCH WARMER WILL CONTINUE TO MOVE INTO INDIANA TODAY. EXTREMELY MOIST LOW LEVELS WILL KEEP IFR CIGS AND MVFR VSBYS THRU 19Z-21Z IN SHOWERS AND FOG. A COLD FRONT WILL MOVE THROUGH INDIANA 21Z-24Z. MUCH DRIER AIR WILL QUICKLY MOVE INTO THE AREA AFTER FROPA ALLOWING CONDITIONS TO IMPROVE TO MVFR THEN TO SKC ARND 03Z. && .DISCUSSION... FORECAST FOCUS IS ON SEVERAL PRECIP EVENTS THE NEXT FEW DAYS...WITH POSSIBLE THUNDERSTORMS THIS WEEKEND. THE MORNING SURFACE MAP DEPICTS A HIGH PRESSURE JUST OFF THE EAST COAST AND A ELONGATED ZONE OF LOW PRESSURE STRETCHING FROM DLH THROUGH MCI AND SOUTHWARD TO NEAR OKC. IN BETWEEN THE TWO EXISTS A VERY STRONG AND DEEP SOUTHERLY SURFACE FLOW OVER THE LOWER MISSISSIPPI VALLEY AND THE OHIO VALLEY. ALOFT AT H5 THE PATTERN IS GENERALLY RIDGING ON EITHER COAST...WITH A TROUGH PRESENT IN THE CENTRAL PLAINS. THE MODELS REMAIN FAIRLY SIMILAR TO ONE ANOTHER IN TERMS OF TEMPS AND POPS. THE MAV MOS WAS A BIT WARMER OVERALL THAN THE MET MOS FOR THE NEXT FEW PERIODS. WENT WITH A MORE BLENDED SOLUTION OF THE TWO AND ALSO TOOK SREF TEMPS INTO CONSIDERATION...AS THEY HAVE BEEN VERY GOOD RECENTLY. FIRST CONCERNS ARE THE ONGOING ADVISORIES. WILL LET THEM EXPIRE AT 09Z. EARLIER THE VERY COLD GROUND WAS ALLOWING FOR FREEZING RAIN TO CONTINUE DESPITE AIR TEMPS AT OR ABOVE FREEZING. THIS HAS ENDED...AND A VERY STRONG WARM SURGE IS PUSHING INTO THE AREA NOW. RWIS SHOWS SURFACE AND SUBSURFACE TEMPS ABOVE FREEZING...SO FEEL CONFIDENT IN LETTING ADVISORY EXPIRE. FOR TODAY LOW PRESSURE WILL MOVE EAST AND THE H5 TROUGH WILL STRENGTHEN AS A SHORTWAVE OVER KANSAS INTERACTS WITH IT. THIS WILL HELP TO PROVIDE ADDITIONAL FORCING TODAY FOR MORE PRECIPITATION ALONG AND AHEAD OF THE APPROACHING COLD FRONT. WILL CONTINUE HIGH POPS AND TYPE WILL BE RAIN TO START...BUT IT MAY END AS A BRIEF PERIOD OF SNOW SHOWERS IN THE WEST AS COLDER AIR ARRIVES. TEMPS TODAY WILL BE VERY MILD AS THE APPROACHING LOW WILL BREAK THE INVERSION AND ALLOW OUR +4C H8 TEMPS TO BE REALIZED WITH BETTER MIXING...WHICH WILL ALSO PROMOTE BREEZY CONDITIONS THIS AFTERNOON. THE FRONT SHOULD CROSS THE AREA BETWEEN 18-21Z WITH FALLING AFTERNOON TEMPS. PRECIP WILL END QUICKLY TONIGHT AS THE SURFACE HIGH BUILDS IN AND THE H5 LOW SKIPS QUICKLY TO THE NORTHEAST. IT SHOULD BE A CHILLY...SHALLOW AIRMASS MOVING IN...AND WILL GO COLDER THAN THE MAV MOS AS A CONSEQUENCE. THE MET AND FWC LOOK BETTER FOR LOWS. THURSDAY WILL BE A DECEPTIVE DAY. HIGH PRESSURE SHOULD PUSH EAST AS YET ANOTHER STRONG LEE CYCLONE TAKES SHAPE ACROSS THE HIGH PLAINS. HOWEVER...MID LEVEL RIDGING WILL REMAIN TO OUR WEST WHICH WILL LEAVE US TRAPPED WITH THE SHALLOW COLD AIRMASS AND LOWER CLOUDS FOR MUCH OF THE DAY. THIS LEAD TO UNDERCUTTING THE MAV GUIDANCE BY SEVERAL DEGREES. AGAIN THE MET LOOKED BETTER...AND WAS SUPPORTED BY THE SREF. OVERNIGHT THURSDAY THERE IS A POTENTIAL FOR A BRIEF EPISODE OF WINTRY WEATHER. SOUNDINGS INDICATE THAT INITIALLY IT WILL BE COLD ENOUGH FOR A LIGHT FREEZING RAIN AND SLEET MIX TOWARDS 06Z FRIDAY. FORTUNATELY THE PRECIP LOOKS VERY LIGHT. BY 12Z WHEN THE BETTER PRECIP ARRIVES THE SOUNDINGS ARE NOT QUITE AS FAVORABLE. WILL THUS MENTION ZR/IP TO START...BECOMING RAIN BUT SOME LINGERING ZR IN THE NORTH IS POSSIBLE UNTIL 12Z. AT THIS POINT...NOT ENOUGH CONFIDENCE IN ANY ADVISORY TYPE SCENARIO. THE GROUND WILL BE MUCH WARMER AND IT IS LIKELY THAT FREEZING RAIN WILL NOT DO MUCH FREEZING AS SFC TEMPS WILL BE NEAR 32 THROUGH THE START OF THE EVENT. THIS LOW OVER THE PLAINS WILL DEEPEN ON FRIDAY AND SET UP AN ALMOST SPRINGLIKE PATTERN. THERE WILL BE A STRONG TROUGH ACROSS THE ROCKIES AND A STRONG RIDGE OVER THE SOUTHEAST. WE WILL EXPERIENCE H8 TEMPS TO NEAR +12C BY FRIDAY. HIGHS SHOULD COME CLOSE TO 60 IN THE SOUTH. OVERNIGHT FRIDAY IT WILL STAY EXTREMELY MILD WITH LOWS IN THE 40S. THIS WILL SET THE STAGE FOR A POSSIBLE THUNDERSTORM SCENARIO ON SATURDAY AND SUNDAY. TEMPS SHOULD BE 50S TO 60S AND DEWPOINTS WILL NOT BE FAR BEHIND AS THE GULF LOOKS WIDE OPEN IN THE SOUTH FLOW. THIS WOULD ALSO HINT AT A POSSIBILITY FOR HEAVY RAIN...AND THIS IS MENTIONED IN THE ESF STATEMENT. FOR NOW WILL JUST CARRY A MENTION OF TSRA IN THE HWO BUT NOT ADDRESS SEVERE POTENTIAL THIS FAR OUT. AFTER THIS SYSTEM THE FLOW BECOMES MORE ZONAL BY EARLY NEXT WEEK AND CONDITIONS SHOULD RETURN TO ABOVE NORMAL TEMPERATURES. && .AVIATION... DISCUSSION FOR 06Z TAFS... EXPECTING MOSTLY MVFR CONDITIONS THE REMAINDER OF THE MORNING AS LOW LEVEL MOISTURE CONTINUES TO MOVE NNEWD WITH 50-70KT LOW LEVEL JET. THERE ARE STILL SOME REPORTS OF SOME ICY SURFACES AT THIS TIME...BUT TEMPERATURES ARE EXPECTED TO SLOWLY WARM AND SHOULD DIMINISH ICING THREAT AT THE SURFACE. COLD FRONT IS EXPECTED TO MOVE EWD ACROSS CENTRAL INDIANA BETWEEN 17Z-20Z ON WEDNESDAY WHICH WILL CLEAR OUT THE SKIES AND GET BACK TO VFR CONDITIONS BY LATER TONIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR INZ021-028>031-035>042. FREEZING RAIN ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR INZ048-049-057. && PUBLIC...JOHNSON AVIATION...SH/DM
Hazardous weather outlook, Dec 24, 4:10 AM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 410 AM EST WED DEC 24 2008 INZ061>065-067>072-250915- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 410 AM EST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A POSSIBILITY FOR AN ISOLATED THUNDERSTORM THIS MORNING AND EARLY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. ANY THUNDERSTORMS WILL LIKELY BE CONFINED TO AREAS SOUTH OF US HIGHWAY 50. SEVERE WEATHER IS NOT EXPECTED...BUT ANY THUNDERSTORM CAN PRODUCE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT FREEZING RAIN AND SLEET ARE POSSIBLE THURSDAY NIGHT...CHANGING TO ALL RAIN BY MIDNIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AS AN UNSEASONABLY WARM AND MOIST AIRMASS FROM THE GULF OF MEXICO WILL ARRIVE IN CENTRAL INDIANA AHEAD OF A STRONG COLD FRONT. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER IS A POSSIBILITY...BUT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. POSSIBLE HEAVY RAIN FROM THE FRIDAY AND SATURDAY SYSTEM MAY CAUSE LOWLAND FLOODING ACROSS CENTRAL INDIANA. PLEASE REFER TO THE MOST RECENT HYDROLOGIC OUTLOOK FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>049-051>057-060-250915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN- 410 AM EST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ICY AND SLUSHY ROAD CONDITIONS WILL PERSIST THROUGH SUNRISE TODAY BEFORE WARMER AIR WILL CAUSE CONDITIONS TO IMPROVE AND MELT THE ICE AND SLUSH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT SLEET AND FREEZING RAIN ARE POSSIBLE OVERNIGHT THURSDAY AND INTO EARLY FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AS AN UNSEASONABLY WARM AND MOIST AIRMASS FROM THE GULF OF MEXICO WILL ARRIVE IN CENTRAL INDIANA AHEAD OF A STRONG COLD FRONT. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER IS A POSSIBILITY...BUT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. POSSIBLE HEAVY RAIN FROM THE FRIDAY AND SATURDAY SYSTEM MAY CAUSE LOWLAND FLOODING ACROSS CENTRAL INDIANA. PLEASE REFER TO THE MOST RECENT HYDROLOGIC OUTLOOK FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Bartholomew, Jackson | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Jackson, Lawrence, Washington | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Lawrence, Martin | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Lawrence, Martin | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Daviess, Dubois, Martin, Pike | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Jackson, Lawrence, Washington | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Morgan, Owen | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Daviess, Greene, Knox | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Daviess, Gibson, Knox, Pike | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Daviess, Gibson, Knox, Pike | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Gibson, Knox | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Fountain, Parke, Vermillion, Warren | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Parke, Vermillion, Vigo | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Sullivan, Vigo | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Knox, Sullivan | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Knox, Sullivan | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Knox | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Knox | 27 hr |
| Dec 24, 11:19 AM EST | River Flood Advisory | IND | Gibson, Knox, Posey | 27 hr |
Nearby
River Flood Advisories in Indiana, 2008Every river flood advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.